Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Mirena removed. Started bleeding with clots. Taking primolut N. Not cured. Effective medication?

Mar 2016
User rating for this question
Very Good
Answered by

Practicing since : 2011
Answered : 4045 Questions
I am 36 years old and had Mirena removed 1 week ago. Saw the GP after 2 days due to extremely heavy withdrawal bleeding,large clots etc. She prescribed Primolut N 5mg but only once a day. The heavy bleeding stops some of the time but then comes back just as bad. Day 5 of primolut and I am still passing massive clots and bleeding too heavily to use tampons.
I understand she has given me a lesser dose than usually prescribed.
I would prefer to stop taking primolut since it is not helping and just ride out the withdrawal bleed but am I making it worse by stopping the medication before 10 days?
I'm worried that I'll keep it up for 10 days still bleeding and then have a withdrawal bleed from finishing primulot too.
I have to go away on a trip in 1 week (flying) and don't want to be in a worse state by then!
Posted Mon, 22 Apr 2013 in Women's Health
Answered by Dr. S Patra 1 hour later

Thanks for writing to us. I am trying to solve your problem.

First of all, heavy bleeding with blood clots following removal of Mirena IUD is quite common in some women and it occurs mostly due to hormonal imbalance.

Other pathology like uterine fibroid/ polyp/ endometrial hyperplasia/ adenomyosis etc are also needed to be ruled out in case of continuous heavy bleeding even after using above medication for 10 days. Some relevant investigations may be required like ultrasound scan of pelvis, endometrial tissue biopsy, hormonal assay including thyroid profile etc. Treatment depends on underlying etiology.

In heavy bleeding, recommended dose of Primolut N (Norethisterone) is 5 mg thrice daily for 7-10 days.

Alternatively, you can take Deviry/ Meprate (Medroxyprogesterone) to arrest this type of bleeding. Please consult with your gynecologist regarding this for dose & duration of therapy.

In addition, you should take healthy diet with iron supplements and maintain genital hygiene properly.

Hope I have answered your query. If you have any further questions I will be happy to help.

For any future query, you can directly ask me by viewing this page WWW.WWWW.WW
Wish your good health & take care yourself.

Dr Soumen
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor